Alert archive / Alabama / Special Marine Warnings in 2012
Special Marine Warning 73, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at May 21, 2012, 2:03 PM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 2:03 PM CDT (19:03 UTC)
- Expired
- May 21, 2012, 3:30 PM CDT
- In force
- 87 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 21, 12:38 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 21, 12:38 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1238 PM CDT MON MAY 21 2012 .AVIATION...[18Z KMOB/KBFM/KPNS TAF ISSUANCES]...VFR CONDITIONS ARE EXPECTED THIS AFTERNOON AS A SCATTERED TO BROKEN CUMULUS FIELD WITH BASES OF 6000-7000 FT AGL REMAINS IN THE VICINITY OF THE LOCAL TERMINALS. LIGHT NORTHERLY WINDS SHOULD GRADUALLY BECOME WEST/ SOUTHWEST AS THE AFTERNOON PROGRESSES. ISOLATED TO SCATTERED TSRA MAY DEVELOP LATER THIS AFTERNOON INTO THIS EVENING...SOME OF WHICH WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND HEAVY RAINFALL. WE WILL CONTINUE TO ONLY CARRY A MENTION OF TS IN THE VICINITY OF THE LOCAL TERMINALS GIVEN THE RELATIVELY LOW PROBABILITY OF OCCURRENCE. VFR IS EXPECTED TO OTHERWISE CONTINUE INTO THE EARLY MORNING HOURS TUESDAY. && .PREV DISCUSSION... /ISSUED 429 AM CDT MON MAY 21 2012/ SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...BROAD UPPER LEVEL TROF/LOW PRESSURE OVER MUCH OF THE SE CONUS THIS MORNING WILL DIG OR BECOME MORE AMPLIFIED LATER TODAY AND TONIGHT GENERALLY EAST OF THE MS RIVER VALLEY IN RESPONSE TO SIGNIFICANT SHORT WAVE DIVING SOUTHWARD OUT TO CANADA AND THE NORTHERN PLAINS STATES. THIS PATTERN LEADS TO THE INCREASED FORCING OR LIFT IN THE MID LEVELS OVER MUCH OF THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES LATER THIS AFTERNOON AND OVERNIGHT. MOST OF THE MODEL GUIDANCE DEPICTS THIS PATTERN WELL WITH THE GFS SOMEWHAT OF AN OUTLIER SHOWING THE BETTER FORCING MOVING IN FROM WEST AND NORTHWEST LATER IN THE DAY OR MOSTLY DURING THE EVENING AND OVERNIGHT HOURS. BOTH THE NAM AND EURO ARE LITTLE FASTER WITH THIS SOLUTION WHICH INITIALIZES BETTER WITH CURRENT IR/WV LOOPS OVER MUCH OF THE CENTRAL AND EASTERN CONUS. LATEST MODEL SOUNDINGS ACROSS THE CENTRAL GULF REGION CONTINUE TO SHOW A RATHER DRY PATTERN...PWS RANGING FROM 0.9 TO 1.10 INCHES LATER TODAY... WITH THE BETTER MOISTURE ADVECTION OCCURRING TO THE NORTHWEST LATER TODAY AND TONIGHT RESULTING IN BETTER COVERAGE OF AFTERNOON AND EVENING CONVECTION IN THESE AREAS. LATEST WRF SOLUTION FROM NSSL ALSO DEPICTS DECENT COVERAGE OF PRECIP ACROSS OUT CWFA TODAY AND TONIGHT LEADING ME TO INCREASE POPS SLIGHTLY MOSTLY FROM THE NORTHWEST STRETCHING SOUTHEAST ACROSS OUT FORECAST AREA. DUE TO THE DRIER AIR PRESENT IN THE MID LEVELS SOME OF STRONGER THUNDERSTORMS MOVING IN FROM NORTHWEST LATER TODAY COULD PRODUCE GUSTING WINDS AND MAYBE SOME SMALL TO MEDIUM SIZE HAIL. WETBULB VALUES RANGING FROM 9500 TO JUST ABOVE 10K FT SUPPORT THIS REASONING. MODEL CAPES ARE RATHER MARGINAL THOUGH WITH GOOD HEATING LATER TODAY THESE VALUES WILL PROBABLY COME IN A LITTLE HIGHER BY THIS AFTERNOON AND EARLY THIS EVENING. AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV/MET OR ECMWF GUIDANCE FOR MOST AREAS AND LIKELY GO A TAD HIGHER OVER SOME EASTERN SECTIONS OF THE CWFA DUE TO LESS COVERAGE OF PRECIP. FOR MINS TONIGHT WILL LEAN TOWARDS THE COOLER GUIDANCE MOSTLY DO TO PERSISTENCE. 32/EE THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE...MAINLY FOR INLAND LOCATIONS NORTH OF HIGHWAY 84. THE MID LEVEL SHORTWAVE MOVE WILL ACROSS THE FORECAST AREA DURING THE DAY TUESDAY...PUSHING EAST OF THE AREA AND INTO GEORGIA BY EARLY TUESDAY EVENING. MODELS ARE IN GOOD AGREEMENT ON QUICKLY SCOURING OUT THE DEEP LAYER MOISTURE FROM WEST TO EAST THROUGH THE DAY. THIS RESULTS IN VERY LITTLE CHANCE OF RAIN OVER WESTERN ALABAMA AND INLAND SOUTHEAST MISSISSIPPI. ENOUGH DEEP LAYER MOISTURE (PW VALUES NEAR 1.2 INCHES) WILL ALIGN WITH THE FORCING OF THE SHORTWAVE TO JUSTIFY 20-30 POPS OVER THE EASTERN FORECAST AREA...WITH THE BEST CHANCE AT SEEING A SHOWER OR STORM ACROSS SOUTH CENTRAL ALABAMA EAST OF I-65 ESPECIALLY DURING THE FIRST PART OF THE DAY. VERY LITTLE TEMPERATURE CHANGE WILL BE ASSOCIATED WITH THE WEAK FRONT THAT WILL STALL ACROSS THE COAST. LOW LEVEL THICKNESSES STILL SUPPORT HIGHS IN THE UPPER 80S TO NEAR 90 OVER MUCH OF THE AREA. IT WILL BE A FEW DEGREES 'COOLER' ACROSS THE FAR INLAND ZONES...IN ASSOCIATION WITH SLIGHTLY COOLER 850 MB TEMPS. TUESDAY NIGHT LOWS ARE SOMEWHAT CHALLENGING AS THERE IS A QUESTION ON IF THE WEAK FRONT PUSHES OFFSHORE OR LINGERS ACROSS THE SOUTHERN ZONES. THERE IS A 6-9 DEGREE SPREAD IN MAV/MET NUMBERS WITH THE MAV BEING THE COOLEST. TRENDED TOWARD THE MAV NUMBERS BUT DID NOT GO QUITE AS COOL...CONSIDERING THE ECMWF SHOWS DEWPOINTS HIGHER THAN THE MUCH DRIER GFS. THIS RESULTS IN LOWS IN THE UPPER 50S WELL INLAND WITH MID TO UPPER 60S ALONG AND SOUTH OF I-10. 34/JFB LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE AFOREMENTIONED SHORTWAVE WILL TRANSITION INTO A CLOSED LOW OVER THE CAROLINAS BY MIDWEEK. THIS WILL BE SHORT LIVED...HOWEVER...AS THE LOW OPENS UP AND QUICKLY MOVES NORTHEAST BY THE END OF THE WEEK AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE SOUTHEAST NORTH INTO THE OHIO VALLEY. THIS ALL RESULTS IN A PRIMARILY DRY AND INCREASINGLY HOT FORECAST FOR THE NORTH CENTRAL GULF COAST. A VERY SMALL CHANCE OF AN ISOLATED SEABREEZE STORM WED AFTN...BUT CHANCES NOT HIGH ENOUGH TO INCLUDE IN THE FORECAST AS THIS TIME. HIGHS NEAR 90 BY MIDWEEK WARM TO THE LOW 90S BY THU- FRI...AND MID 90S BY THE WEEKEND AS 1000-850 MB THICKNESSES NEAR 1430 METERS. IT WILL BE A FEW DEGREES COOLER ALONG AND SOUTH OF I-10 DUE TO THE AFTERNOON SEABREEZE. LOWS WILL CLIMB TO SLIGHTLY ABOVE NORMAL LEVELS. 34/JFB AVIATION (12Z ISSUANCE)...MOSTLY VFR CONDITIONS THROUGH 12Z TUE. EXPECT MOSTLY SCT CUMULUS BY THIS AFTERNOON WITH BASES RANGING FROM 3K TO 5K FT FOLLOWED BY VICINITY SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT, CLOUD BASES WILL LOWER TO AROUND 2K FT NEAR THE SHOWERS AND THUNDERSTORMS. WINDS WILL BE WEST AROUND 5 KNOTS EARLY TODAY BECOMING SOUTHWEST AT 10 TO 15 KNOTS THIS AFTERNOON AND EARLY THIS EVENING BECOMING WEST TO NORTHWEST 5 KNOTS OR LESS OVERNIGHT. WINDS WILL BE HIGHER IN AND AROUND AFTERNOON AND EVENING CONVECTION. 32/EE MARINE...HIGH PRESSURE WILL GRADUALLY BUILD FROM THE WEST THROUGH MIDWEEK RESULTING IN A LIGHT TO MODERATE WESTERLY FLOW OVER THE MARINE AREA THROUGH MUCH OF THE WEEK. HIGHER WINDS AND BETTER SEAS WILL OCCUR MOSTLY DURING THE AFTERNOON AND EVENING HOURS DUE TO THE BETTER HEATING LATER IN THE DAY. SEAS WILL RANGE FROM 2 TO 3 FEET DURING THE AFTERNOON AND EVENING HOURS AND 1 TO 2 FEET OVERNIGHT...OUT TO 60 NM. BAY AND INLAND WATERS WILL BE A LIGHT TO MODERATE CHOP IN THE AFTERNOON AND EVENING AND SMOOTH TO A LIGHT CHOP OVERNIGHT AND IN THE MORNING. EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MOSTLY NEAR THE COAST THIS AFTERNOON AND TONIGHT DUE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE CENTRAL GULF STATES LATER TODAY AND OVERNIGHT. RAIN CHANCES REMAIN LOW FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS OVER MUCH OF THE CENTRAL GULF. 32/EE FIRE WEATHER...VERY WARM TEMPERATURES WILL CONTINUE TO YIELD DEEP AFTERNOON MIXING HEIGHTS ACROSS THE AREA THROUGH EARLY THIS WEEK. HUMIDITY LEVELS MODERATE SOME TODAY AHEAD OF APPROACHING WEAK FRONT. HOWEVER...RH IS STILL FORECAST TO BOTTOM OUT IN THE LOW TO MID 30S ACROSS MUCH OF THE INLAND FORECAST AREA. WHILE RH WILL LOWER TO CRITICAL LEVELS ACROSS THE FL PANHANDLE...AFTERNOON DISPERSIONS ARE FORECAST TO FALL JUST SHORT OF RED FLAG CRITERIA. HUMIDITY DROPS IN THE MID TO UPPER 30 PERCENT RANGE TUESDAY AFTERNOON...STAYING ABOVE RED FLAG CRITERIA. WHILE A WIDESPREAD RAIN IS NOT EXPECTED...CHANCES FOR A WETTING RAIN INCREASE OVER INLAND SE MS/SW AL THROUGH TONIGHT...SHIFTING TOWARD SOUTH CENTRAL ALABAMA BY TUESDAY. RAIN COVERAGES ARE EXPECTED TO REMAIN SCATTERED. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 64 89 61 90 / 20 10 05 10 PENSACOLA 69 89 67 89 / 20 20 10 10 DESTIN 70 85 70 84 / 20 20 10 10 EVERGREEN 60 89 59 90 / 30 30 05 10 WAYNESBORO 61 86 58 90 / 30 10 05 10 CAMDEN 61 87 58 90 / 30 20 05 10 CRESTVIEW 61 91 63 91 / 20 30 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 21, 5:13 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 513 AM CDT MON MAY 21 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 513 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE NORTHWEST AND MOVE SOUTHWARD THIS AFTERNOON AND OVERNIGHT. SOME STORMS MAY BE STRONG WITH GUSTY STRAIGHT LINE WINDS AND SMALL TO MEDIUM SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630-650-655-670-675-221200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 513 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS MAY MOVE SOUTHWARD TOWARDS THE COAST AND JUST OFFSHORE LATE THIS AFTERNOON AND OVERNIGHT. GUSTY STRAIGHT LINE WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Special weather statement, May 21, 2:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT MON MAY 21 2012 ALZ061-062-212000- UPPER BALDWIN AL-UPPER MOBILE AL- 200 PM CDT MON MAY 21 2012 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 300 PM CDT... AT 200 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF SATSUMA...OR 3 MILES NORTHEAST OF I65 AND AL 158...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SATSUMA... SARALAND... PRICHARD... I65 AND US 45... I65 AND US 43... I65 AND I165... I65 AND AL 158... CREOLA... CHICKASAW... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 8 AND 22. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. SEEK SAFE SHELTER INDOORS IF YOU ARE IN THE PATH OF THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TELEVISION OR RADIO STATIONS FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:54 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 51 min |
| May 21, 3:04 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 19 min |
| May 21, 3:08 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 52 min |
| May 21, 3:11 PM CDT | Special Marine Warning | MOB | 59 min | |
| May 21, 3:36 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more | 54 min |
| May 21, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 64 min |
| May 21, 4:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| May 21, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 51 min |
| May 21, 5:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 57 min |
| May 21, 6:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| May 21, 5:22 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 53 min |
Nearby
Special Marine Warnings in Alabama, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.